Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 184, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2014, 10:13 PM CDT for 5 counties in Oklahoma. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2014, 10:13 PM CDT (03:13 UTC)
- Expired
- Sep 1, 2014, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 10:24 PM CDT | TSTM WND GST 67 | 7 E Centrailia, OK | |
| Sep 1, 10:35 PM CDT | TSTM WND DMG | Pyramid Corners, OK | NUMEROUS REPORTS OF DAMAGE IN AND AROUND PYRAMID CORNERS...INCLUDING LARGE TREES AND LIMBS DOWN...SHINGLES REMOVED FROM ROOFS...AND SMALL METAL SHED DESTROYED. |
| Sep 1, 10:37 PM CDT | TSTM WND DMG | Bluejacket, OK | FEW LARGE TREE LIMBS DOWN. ROOF DAMAGE TO MOBILE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Sep 1, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS54 KTSA 020313
SVRTSA
OKC035-041-105-115-131-020400-
/O.NEW.KTSA.SV.W.0184.140902T0313Z-140902T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAIG COUNTY IN NORTHEAST OKLAHOMA...
NORTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
SOUTHEASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
WESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 1011 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EDNA TO 8 MILES NORTHWEST OF WHITE OAK TO TALALA...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...HOLLOW...NEW ALLUWE...
PYRAMID CORNERS...WELCH...CHELSEA...BLUEJACKET...WHITE OAK...
VINITA...NARCISSA...AFTON...COMMERCE...MIAMI...BIG CABIN...
CARDIN...PICHER...FAIRLAND...QUAPAW AND OTTAWA.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 275 AND 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9475 3671 9478 3652 9507 3653 9575
3671 9543 3700 9539
TIME...MOT...LOC 0313Z 269DEG 36KT 3701 9529 3671 9533
3654 9566
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
012
WWUS54 KTSA 020333
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1033 PM CDT MON SEP 1 2014
OKC105-020342-
/O.CAN.KTSA.SV.W.0184.000000T0000Z-140902T0400Z/
NOWATA OK-
1033 PM CDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOWATA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3700 9475 3671 9478 3652 9507 3656 9552
3660 9547 3660 9543 3663 9543 3679 9521
3699 9516
TIME...MOT...LOC 0332Z 269DEG 36KT 3698 9501 3673 9508
3658 9543
$$
OKC035-041-115-131-020400-
/O.CON.KTSA.SV.W.0184.000000T0000Z-140902T0400Z/
CRAIG OK-DELAWARE OK-OTTAWA OK-ROGERS OK-
1033 PM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROGERS...WESTERN OTTAWA...NORTHWESTERN DELAWARE AND CRAIG COUNTIES
UNTIL 1100 PM CDT...
AT 1030 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF CHETOPA TO 5 MILES SOUTHWEST OF
BLUEJACKET TO NEW ALLUWE...AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...WHITE OAK...NARCISSA...
VINITA...COMMERCE...MIAMI...CARDIN...PICHER...BIG CABIN...AFTON...
FAIRLAND...QUAPAW AND OTTAWA
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 275 AND 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9475 3671 9478 3652 9507 3656 9552
3660 9547 3660 9543 3663 9543 3679 9521
3699 9516
TIME...MOT...LOC 0332Z 269DEG 36KT 3698 9501 3673 9508
3658 9543
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Sep 1, 9:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 951 PM CDT MON SEP 1 2014 ...UPDATE... .DISCUSSION... THUNDERSTORM COMPLEX HAS BECOME COLD POOL DRIVEN ACROSS NE OK...AND WILL CONTINUE TO PUSH ESE ACROSS THE AREA AND INTO NW AR AFTER MIDNIGHT. ADDTIONAL THUNDERSTORMS OVER CNTRL/NCNTRL OK COULD MAKE A RUN AT PARTS OF ERN OK OVERNIGHT AS WELL. HAVE BUMPED UP POPS ACROSS THE NRN AREAS. UPDATED PRODUCTS HAVE BEEN SENT. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 91 75 96 / 70 40 20 10 FSM 75 91 73 94 / 30 40 20 10 MLC 77 93 76 93 / 30 30 10 10 BVO 69 90 69 96 / 80 40 30 10 FYV 71 86 69 91 / 60 50 30 20 BYV 71 86 69 91 / 60 50 30 20 MKO 73 90 72 93 / 50 40 20 10 MIO 71 88 72 94 / 80 40 40 10 F10 74 92 74 93 / 40 30 20 10 HHW 75 94 74 95 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Sep 1, 5:03 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON SEP 1 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT MON SEP 1 2014
...SEVERE THUNDERSTORM THREAT INCREASES THIS EVENING ACROSS
NORTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...VERY LIMITED.
AREA...FAR NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
ONSET...AFTER 6 PM...DIMINISHING AFTER 9 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...MAINLY NORTHEAST OKLAHOMA.
ONSET...AFTER 6 PM.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 6 PM.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
EVENING ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA...NEAR
THE INTERSECTION OF A COLD FRONT AND OUTFLOW BOUNDARY. ISOLATED
THUNDERSTORMS THAT DEVELOP EARLY THIS EVENING WILL HAVE A VERY
LIMITED TORNADO THREAT...ALTHOUGH STORMS ARE EXPECTED TO
EVENTUALLY DEVELOP INTO CLUSTERS AND MOVE EAST-SOUTHEAST ACROSS
PARTS OF NORTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT WITH THIS ACTIVITY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL INTO THE
OVERNIGHT HOURS...POSSIBLY AFFECTING PARTS OF NORTHWEST
ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE WEAK COLD FRONT ALONG WITH VARIOUS OUTFLOW BOUNDARIES WILL
REMAIN ACROSS THE REGION TUESDAY...AND WILL SERVE AS A FOCUS FOR
CONTINUED THUNDERSTORM CHANCES. TEMPERATURES WILL REMAIN WELL
ABOVE NORMAL FOR MID TO LATE WEEK...BEFORE THE NEXT COLD FRONT AND
ASSOCIATED THUNDERSTORM CHANCES ARRIVE NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Sep 1, 5:45 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT MON SEP 1 2014
OKZ056-012315-
NOWATA OK-
545 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF SOUTH COFFEYVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3697 9541 3685 9567 3693 9576 3701 9566
3700 9540
TIME...MOT...LOC 2245Z 233DEG 23KT 3694 9562
LACYSpecial weather statement, Sep 1, 6:40 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT MON SEP 1 2014
OKZ057-020015-
CRAIG OK-
640 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAIG
COUNTY...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
THIS ADVISORY WILL REPLACE THE SEVERE THUNDERSTORM WARNING EXPIRING
AT 645 PM FOR CRAIG COUNTY.
LAT...LON 3699 9501 3699 9504 3697 9504 3695 9500
3691 9501 3688 9543 3694 9542 3696 9540
3700 9540 3701 9538 3700 9501
TIME...MOT...LOC 2340Z 263DEG 15KT 3699 9527
LACYLocal storm report, Sep 1, 7:05 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 7 NW WELCH 36.95N 95.19W
09/01/2014 M2.75 INCH CRAIG OK PUBLIC
&&
PBSLocal storm report, Sep 1, 7:20 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 7 NW HOLLOW 36.96N 95.36W
09/01/2014 M2.75 INCH CRAIG OK PUBLIC
&&
PBSLocal storm report, Sep 1, 9:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 8 ESE FORAKER 36.83N 96.43W
09/01/2014 M73 MPH OSAGE OK MESONET
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 40 min |
| Sep 1, 7:26 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 49 min |
| Sep 1, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 27 min |
| Sep 1, 8:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| Sep 1, 8:57 PM CDT | Tornado Warning | TSA | Osage | 48 min |
| Sep 1, 9:02 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 58 min |
| Sep 1, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 39 min |
| Sep 1, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Sep 1, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| Sep 1, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Sep 1, 11:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Sep 2, 12:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Sep 2, 1:06 AM CDT | Special Weather Statement | TSA | Ottawa | 39 min |
| Sep 2, 1:57 AM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Sep 2, 3:20 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Ottawa | 4 hr |
| Sep 2, 3:45 AM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Washington | 6 hr |
| Sep 2, 4:23 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Sep 2, 5:28 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Sep 2, 5:33 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Sep 2, 5:56 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 49 min |
| Sep 2, 6:05 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Sep 2, 6:38 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Osage, Ottawa, Rogers and 1 more | 67 min |
| Sep 2, 7:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Sep 2, 7:27 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| Sep 2, 7:46 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 89 min |
| Sep 2, 8:52 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 83 min |
| Sep 2, 9:17 AM CDT | River Flood Warning | TSA | Nowata | 22 hr |
| Sep 2, 9:30 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 30 min |
| Sep 2, 9:58 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more | 62 min |
| Sep 2, 11:15 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Sep 2, 11:29 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 91 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.